Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 11, 2021Hart County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 6:58 PM CDT for Hart County, Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 6:58 PM CDT (23:58 UTC)
Expired
Jun 11, 2021, 7:45 PM CDT
In force
47 min
Issued by
NWS Louisville, KY

County Hart County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:04 PM CDTTSTM WND DMG1 W Upton, KYPOWER LINES DOWN IN UPTON.
Jun 11, 7:09 PM CDTTSTM WND DMG2 N Bonnieville, KYTREES DOWN BLOCKING 31W JUST NORTH OF BONNIEVILLE. ALSO SEVERAL REPORTS OF BARNS DAMAGED BY WIND. TIME BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS83 KLMK 112358
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
758 PM EDT Fri Jun 11 2021

KYZ028-053-063-064-120045-
Hart-Hardin-Larue-Green-
758 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREEN...
SOUTHWESTERN LARUE...EASTERN HART AND SOUTH CENTRAL HARDIN
COUNTIES...

At 757 PM EDT/657 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Hodgenville, moving south at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Munfordville, Monroe, Upton, Sonora, Bonnieville, Wabash, Rowletts,
Lobb, Donansburg and Flint Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3751 8600 3758 8579 3723 8556 3715 8586
TIME...MOT...LOC 2357Z 338DEG 26KT 3748 8586 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:45 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 11, 6:45 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
745 PM EDT Fri Jun 11 2021

...Updated Aviation Discussion...

.Mesoscale Update...
Issued at 618 PM EDT Fri Jun 10 2021

Strong thunderstorms will continue to move through portions of north-
central and east-central KY this evening.  Some of these storms may
be briefly severe over the next hour.

Surface mesoanalysis shows a moderately unstable atmosphere with
MLCAPE values in the 1500-2000 J/kg range.  Effective shear remains
quite marginal with values of less than 30 knots.  Best effective
shear values reside west of the Natcher Parkway across western KY.
Thunderstorms are developing along outflow boundaries and additional
convection will likely be focused around these.

Over the next hour, best convective development will be along and
just east of I-65 with a southward moving outflow boundary pushing
through the Louisville Metro area.  Pulse type storms with the
potential of 50-60 MPH wind gusts will be the primary hazard.

Second area of convection will be focused over portions of Mercer,
Garrard, Boyle, and perhaps northern Lincoln counties of east-
central KY.  Marginally severe wind gusts to 60 MPH and possibly pea-
marble sized hail will be the primary hazards with this activity.

Soils are also saturated in some areas which may result in some
localized flooding, especially where storms train.  Overall residence
time of these storms is low given their propagation along
aforementioned outflow boundaries.  However, a few flash flood
warnings may be required in areas that have seen repeated rainfall
this week.

&&

.Short Term...(This evening through Saturday)
Issued at 237 PM EDT Fri Jun 11 2021

Expect another afternoon of scattered showers and thunderstorms.
Surface analysis places center of low pressure over central Ohio
with two notable troughs, one extending SW across central KY and
another extending W across central Indiana. Current radar shows
scattered convection firing up along and ahead of both of these
features with much less coverage over southern Indiana south to the
Parkways. Overall environment is moist and unstable with SBCAPE
values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But
with shear values remaining low, the main threat continues to be
heavy localized rainfall and potential for flooding. But it should
be noted that hi-res models advertise less coverage today than
yesterday as RAP soundings do show a subtle 7H warm nose. But with
that said, overall environment continues to be conducive for
convective development.

Clearing overnight once again will lead to stratus and fog
development, especially from the Bluegrass to the Lake Cumberland
area. Fog should quickly dissipate after sunrise with stratus
lingering for a few hours. Saturday morning min temps will range in
the upper 60s to low 70s.

GEFS Integrated Water Vapor Transport shows the atmospheric river
weakening over the OH Valley, but still maintaining a presence over
the region through Saturday night as PWATs drop to around 1.50
inches. This will allow for another afternoon of chance showers and
thunderstorms, though the chance is slight. As the low moves farther
east, ridging aloft builds in bringing drier air that should limit
convection tomorrow afternoon. Best chances will be across southern
Indiana and along the Ohio River. Highs for Saturday will push into
the upper 80s to low 90s. And with dew points in the low 70s, real-
feel temperatures will be in the mid to upper 90s. So stay hydrated
and seek shade!

.Long Term...(Saturday night through Friday)
Issued at 152 PM EDT Fri Jun 11 2021

A ridge west/trof east upper height pattern will be the rule for the
upcoming week.

On Sunday a broad, weak surface trough will slide through the Ohio
Valley from north to south. Mid-level lapse rates, 700mb winds, and
0-6km bulk shear will be weak along with some slight upper ridging.
Nevertheless, there will be plenty of moisture and instability for
even a subtle boundary to work with, so will keep scattered
showers/storms in the forecast with a diurnal peak in the
afternoon/early evening. Current timing indicates the best chances
will be in southern and eastern sections of central Kentucky.

Another weak boundary is expected to slip through the region Monday
night, but with little fanfare with its passage taking place at a
time of low instability and weakening wind energy aloft. Depending
on timing, a stray shower or storm could develop in southern Indiana
in the late afternoon or early evening, but with sounding progs
showing dry air aloft and some capping, will keep the general
forecast dry for now.

The forecast for the rest of the work week will also be dry at this
time, with better rain chances associated with the main storm track
across Canada (north of a powerful upper ridge that will be roasting
the American Southwest where exceptional drought is already well
established), along the eastern seaboard closer to the axis of the
eastern upper trough, and on the central Gulf Coast in a plume of
moisture coming up from the Bay of Campeche and Gulf of Mexico.

Temperatures will be fairly typical for this time of year, although
on Wednesday areas east of Interstate 65 may not make it out of the
70s.

&&

.Aviation...(00Z TAF Issuance)
Issued at 745 PM EDT Fri Jun 11 2021

VCTS near HNB and LEX will be ending soon as peak heating is lost.
Expect to see mostly clear to partly cloudy skies overnight, which
could be enough clearing to support some MVFR and isolated IFR fog
conditions before sunrise tomorrow. Guidance suggests the best
chance to have lowest visibilities and ceilings will be over the
Bluegrass region. Another round of late afternoon showers and
thunderstorms are possible across the region, but will only mention
here in the discussion at this time.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...MJ
Short Term...CG
Long Term...13
Aviation...CJP
Hazardous weather outlook, Jun 11, 1:44 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
244 PM EDT Fri Jun 11 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Slow-moving showers and thunderstorms will produce localized
torrential downpours tonight. Isolated flash flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms will be possible through the
weekend. These thunderstorms will be capable of torrential rainfall.
Areas that see repeated thunderstorms over a short time could
experience localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report heavy rainfall and flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CG/13

In the hours before

Special weather statement, Jun 11, 5:59 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
659 PM EDT Fri Jun 11 2021

KYZ039>041-047-048-056-112345-
Mercer-Woodford-Fayette-Jessamine-Garrard-Anderson-
659 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER...WOODFORD...
NORTHWESTERN GARRARD...NORTHEASTERN ANDERSON...WESTERN JESSAMINE AND
WEST CENTRAL FAYETTE COUNTIES...

At 659 PM EDT, a strong thunderstorm was located over Versailles,
moving south at 25 mph.

Winds in excess of 40 mph, torrential rainfall, and pea size hail
are possible with this storm.

Locations impacted include...
Nicholasville, Lawrenceburg, Versailles, Harrodsburg, Wilmore,
Burgin, Oregon, Bondville, Jessamine and Dixon Town.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3809 8491 3814 8469 3781 8451 3773 8483
TIME...MOT...LOC 2259Z 343DEG 22KT 3804 8477

MJ
Special weather statement, Jun 11, 6:01 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
701 PM EDT Fri Jun 11 2021

KYZ025-028-029-045-046-053-054-120000-
Bullitt-Marion-Washington-Nelson-Meade-Hardin-Larue-
701 PM EDT Fri Jun 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NELSON...SOUTHEASTERN
MEADE...LARUE...NORTHERN MARION...SOUTHWESTERN WASHINGTON...EASTERN
HARDIN AND SOUTHWESTERN BULLITT COUNTIES...

At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 16 miles southeast of Brandenburg to 8
miles east of Elizabethtown to Bardstown. Movement was southeast at
20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Elizabethtown, Bardstown, Lebanon, Hodgenville, Springfield,
Radcliff, Vine Grove, Lebanon Junction, New Haven and Loretto.

LAT...LON 3761 8598 3744 8579 3762 8504 3788 8536
      3792 8589 3784 8605
TIME...MOT...LOC 2301Z 312DEG 17KT 3782 8598 3773 8572 3780 8546

MJ
Local storm report, Jun 11, 6:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 SE VALLEY STATION     38.08N 85.83W
06/11/2021                   JEFFERSON          KY   PUBLIC

            TREES DOWN ALONG BLEVINS GAP ROAD BETWEEN
            VALLEY STATION AND FAIRDALE.

&&
Special weather statement, Jun 11, 6:25 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
725 PM EDT Fri Jun 11 2021

KYZ066-077-120015-
Casey-Adair-
725 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CASEY AND NORTHEASTERN ADAIR
COUNTIES...

At 725 PM EDT/625 PM CDT/, a strong thunderstorm was located 8 miles
northeast of Liberty, moving south at 40 mph.

Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Liberty, Peytons Store, Mintonville, Lawhorn Hill, Windsor, Teddy,
Gilpin, Walltown, Jacktown and Lanhamtown.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3711 8497 3719 8504 3715 8507 3716 8507
      3726 8506 3731 8516 3738 8513 3741 8505
      3755 8503 3753 8499 3753 8490 3755 8485
      3747 8486 3743 8485 3736 8472 3731 8471
      3729 8472 3724 8472 3712 8489 3710 8494
TIME...MOT...LOC 2325Z 008DEG 33KT 3742 8485

MJ
Special weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
758 PM EDT Fri Jun 11 2021

KYZ028-053-063-064-120045-
Hart-Hardin-Larue-Green-
758 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREEN...
SOUTHWESTERN LARUE...EASTERN HART AND SOUTH CENTRAL HARDIN
COUNTIES...

At 757 PM EDT/657 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Hodgenville, moving south at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Munfordville, Monroe, Upton, Sonora, Bonnieville, Wabash, Rowletts,
Lobb, Donansburg and Flint Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3751 8600 3758 8579 3723 8556 3715 8586
TIME...MOT...LOC 2357Z 338DEG 26KT 3748 8586

MJ
Special weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
758 PM EDT Fri Jun 11 2021

KYZ054-065-066-120045-
Marion-Taylor-Casey-
758 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION...
NORTHEASTERN TAYLOR AND NORTHWESTERN CASEY COUNTIES...

At 758 PM EDT, a strong thunderstorm was located near Lebanon, moving
southeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Lebanon, Bradfordsville, Bass, Feathersburg, Jacktown, Poplar Corner,
Merrimac, Calvary, Mannsville and Greenbriar.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3728 8521 3759 8530 3763 8506 3757 8503
      3755 8504 3755 8503 3739 8496 3731 8515
      3731 8518 3729 8519
TIME...MOT...LOC 2358Z 335DEG 19KT 3757 8517

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:40 PM CDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 4:48 AM CDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 1:46 PM CDTSpecial Weather StatementLMKClinton44 min
Jun 11, 4:07 PM CDTAreal Flood AdvisoryLMKClark3 hr
Jun 11, 4:21 PM CDTAreal Flood AdvisoryLMKClinton, Cumberland3 hr
Jun 11, 4:28 PM CDTSpecial Weather StatementLMKClark, Fayette, Jessamine, Madison47 min
Jun 11, 4:31 PM CDTSpecial Weather StatementLMKJefferson, Oldham59 min
Jun 11, 4:32 PM CDTSpecial Weather StatementLMKHenry28 min
Jun 11, 4:41 PM CDTFlash Flood WarningLMKClark2 hr
Jun 11, 4:46 PM CDTAreal Flood AdvisoryLMKFayette, Garrard, Jessamine, Madison3 hr
Jun 11, 4:53 PM CDTAreal Flood AdvisoryLMKCasey, Lincoln3 hr
Jun 11, 4:59 PM CDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 11, 5:05 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison29 min
Jun 11, 5:20 PM CDTSpecial Weather StatementLMKBullitt55 min
Jun 11, 5:23 PM CDTSpecial Weather StatementLMKAnderson, Boyle, Garrard, Lincoln, Mercer67 min
Jun 11, 5:32 PM CDTAreal Flood AdvisoryLMKAnderson, Franklin, Garrard, Lincoln, Mercer, Woodford3 hr
Jun 11, 5:35 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford25 min
Jun 11, 5:59 PM CDTSpecial Weather StatementLMKJessamine, Woodford46 min
Jun 11, 6:01 PM CDTSpecial Weather StatementLMKHardin, Larue, Nelson59 min
Jun 11, 6:25 PM CDTSpecial Weather StatementLMKCasey50 min
Jun 11, 6:58 PM CDTSpecial Weather StatementLMKMarion47 min
Jun 11, 3:41 PM CDTSpecial Weather StatementLMKClark, Scott34 min
Jun 11, 4:14 PM CDTSpecial Weather StatementLMKClark31 min
Jun 11, 5:43 PM CDTSpecial Weather StatementLMKDubois62 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.